Alert archive / Virginia / Tornado Warnings in 2007
Tornado Warning 5, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Sep 14, 2007, 11:46 PM EDT for Accomack County, Northampton County, Virginia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2007, 11:46 PM EDT (03:46 UTC)
- Expired
- Sep 15, 2007, 12:30 AM EDT
- In force
- 44 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
Counties Accomack County, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 125 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 12:10 AM EDT | TORNADO | 5 Sw Exmore, VA | NUMEROUS TREES DOWN AND POWER OUTGAGES OCCURRED AS A SHORT LIVED WATERSPOUT CAME ONSHORE ALONG SILVER BEACH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 150347
TORAKQ
VAC001-131-150430-
/O.NEW.KAKQ.TO.W.0005.070915T0346Z-070915T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1146 PM EDT FRI SEP 14 2007
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN ACCOMACK COUNTY IN EASTERN VIRGINIA...
NORTHERN NORTHAMPTON COUNTY IN EASTERN VIRGINIA...
* UNTIL 1230 AM EDT
* AT 1141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES WEST OF
NASSAWADOX...OR ABOUT 11 MILES EAST OF MATHEWS...MOVING NORTHEAST
AT 15 MPH.
* THE TORNADO WILL BE NEAR...
NASSAWADOX BY 1210 AM EDT...
EXMORE AND WILLIS WHARF BY 1215 AM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3746 7569 3745 7572 3749 7577 3746 7580
3742 7581 3733 7602 3774 7584 3786 7550
TIME...MOT...LOC 0346Z 234DEG 16KT 3742 7610
$$
BROWN1 follow-up statement
000
WWUS51 KAKQ 150416
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1215 AM EDT SAT SEP 15 2007
VAC001-131-150430-
/O.CON.KAKQ.TO.W.0005.000000T0000Z-070915T0430Z/
NORTHAMPTON VA-ACCOMACK VA-
1215 AM EDT SAT SEP 15 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
SOUTHWESTERN ACCOMACK AND NORTHERN NORTHAMPTON COUNTIES...
AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST TO THE NORTH OF
JAMESVILLE...OR ABOUT 6 MILES WEST OF EXMORE...MOVING NORTHEAST AT
15 MPH.
THE TORNADO WILL BE NEAR...
WARDTOWN BY 1220 AM EDT...
EXMORE...PAINTER...PUNGOTEAGUE AND WILLIS WHARF BY 1225 AM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3746 7569 3745 7572 3749 7577 3746 7580
3742 7581 3733 7602 3774 7584 3786 7550
TIME...MOT...LOC 0415Z 234DEG 16KT 3753 7593
$$
BROWNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 14, 9:58 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 14, 9:58 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
958 PM EDT FRI SEP 14 2007
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE NORTHWEST
OVERNIGHT...AND WILL PUSH THROUGH THE REGION SATURDAY MORNING. A BROAD
AREA OF HIGH PRESSURE WILL THEN BUILD INTO THE AREA SATURDAY
NIGHT THROUGH MONDAY...BRINGING MARKEDLY COOLER AND DRIER AIR INTO
THE REGION. THE HIGH WILL BECOME CENTERED OFF THE NEW ENGLAND
COAST BY THE MIDDLE OF THE WEEK.
&
.NEAR TERM /THROUGH SATURDAY/...
MAIN CONVECTIVE ACTIVITY HAS TRENDED FARTHER SOUTHEASTWARD OVER
THE PAST HR...GENERALLY FROM EAST OF RALEIGH TO GREENVILLE NC.
FARTHER NORTH ACROSS OUR AREA...PRECIP HAS TAKEN ON A MORE STABLE
APPEARANCE...ALTHOUGH FOR NEXT 1-2 HRS STORMS MAY STILL HAVE SOME
GUSTY WINDS ACRS FAR SE VA AND NE NC ZONES. DROPPED POPS TO CHC
CATEGORY AFTER MIDNIGHT FOR AREAS ALONG/ W OF I-95 AS THERE IS NOT
MUCH ON RADAR TO OUR WEST (KEEPING CHC POPS THOUGH SINCE ACTUAL
FRONT IS STILL WELL OF TO OUR NW ACRS ERN OHIO/WV.
&&
.SHORT TERM /SATURDAY NIGHT/...
EXPECTING CLRING SKIES (W/ ONLY
LINGERING SHRAS OVR SOUTHEAST) TO BEGIN THE DAY SAT...AS DRYER AIR
FILTERS INTO THE REGION IN EARNEST BEHIND THE FRONT....WHICH SHUD
BE CLR OF CWA BY MID TO LT MORNING. SHOULD BE A BREEZY START TO
THE WEEKEND...AS A STRONG PRESSURE GRADIENT DEVELOPS FROM SYSTEM
MOVING OFFSHORE AND 1025 HIGH BUILDING IN FROM THE NW. GRADIENT
LOOKS TO RELAX SOMEWHAT OVER THE NW THIRD SAT NIGHT...ALLOWING FOR
TEMPS TO FALL INTO THE LOW 50S/UPR 40S. NE FLOW NEAR THE SE VA/NC
COAST WILL KEEP TEMPS IN THE LOW/MID 60S.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
MUCH COOLER AND DRYER CANADIAN AIR WILL PUSH INTO THE REGION
BY SUN AND INTO EARLY NEXT WEEK. THE RESULT WL BE A PREVIEW OF ERY
AUTUMN...WITH A STRING OF COOL FALL-LIKE DAYS ACROSS THE CWA. SEE
CLIMATE SECTION BELOW FOR POSSIBLE RECORD LOWS (WHILE WIDESPREAD
REC LOWS ARE NOT ANTICIPATED...SBY COULD GET CLOSE TO RECORD LOW
TERRITORY MONDAY MORNING). TEMPS LK TO BE AT OR JUST BLO NORMAL
SEASONAL VALUES FOR THE PERIOD.
A BROAD AREA OF HIGH PRESSURE WILL BECOME CENTERED ACROSS NRN NEW
ENGLAND MON/TUE...GRADUALLY DRIFT OFFSHORE WED/THU. NE FLOW WILL
DOMINATE IN THE LOW LEVELS DURING THIS TIME...WHICH TYPICALLY
WOULD RESULT IN A DRY FCST. HOWEVER...BIGGEST FORECAST CHALLENGE
FOR THE PERIOD WL BE THE PROGGED DVLPMT OF A WEAK SUBTROPICAL
WAVE/INVERTED SFC TROUGH. THIS FEATURE...ADVERTISED IN
06Z AND 12Z/SEP14 GFS...CONTINUES TO BE SHOWN MOVING W-E TOWARD AND
ACROSS THE MID ATLC/SOUTHEASTERN CONUS BY MID WEEK. THIS FEATURE
COULD SERVE TO THROW LLVL MOISTURE OVER PARTS OF THE RGN. THIS
WOULD MANIFEST IN LLVL CLDS/DZ FOR MID TO LT WK PERIOD...ESP OVER
SOUTHERN TIER OF COUNTIES. MEANWHILE THE LATEST (12Z) ECMWF ALSO
PICKS UP ON THIS FEATURE (ALBEIT WEAKER). EITHER WAY...A HIGH
DEGREE OF FCST UNCERTAINTY EXISTS OVER THE DAYS 5-7 FORECAST...AND
AS A RESULT WL CONTINUE WITH CAPPED POPS AT 20% ATTM.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
COMBO MSTR SPRDG NE FM THE GULF STATES AND CDFNT MVG INTO/ACRS RGN
FM THE W BRINGS PDS IFR/MVFR IN LWR CIGS/RA THIS EVE THROUGH ERY
MRNG HRS SAT. ISLTD CNVTN CANNOT BE RULED OUT...ESP SE VA/NE NC.
CLRG/VFR 2ND HALF OF DAY SAT...INTO ERY NEXT WK AS SFC HI PRES
SLIDES OVR/TO THE E OF THE MDATLC STATES. GSTY NNE WNDS...ESP NR THE
CST...USHER IN DRIER/COOL AIR MIDDAY/AFTN SAT.
&&
.MARINE...
ROUGH BOATING CONDITIONS FOR THE UPCOMING WEEKEND WITH A DECENT LOW
LVL CAA SURGE BEHIND INCOMING COLD FRONT LATE TNGT/EARLY SAT.
POSTFRONTAL MODERATE TO STRONG NORTHERLY FLOW WILL CHURN UP SMALL
CRAFT ADVISORY WINDS/WAVES/SEAS THRU MUCH OF THE UPCOMING WEEKEND.
WITH HIGH PRES LOCKED IN PLACE TO THE NORTH AND OFFSHORE INVERTED
TROF APPROACHING THE COAST...MID ATLC MARINE AREA STAYS IN
PERSISTENT N/NE FLOW THRU AT LEAST THE MIDDLE OF NEXT WEEK. THO THE
WIND SPEEDS LOOK TO REMAIN BLO SCA THRESHOLDS AT THIS TIME...5 FT OR
GREATER SEAS LIKELY LINGER ALONG CSTL WTRS THRU EARLY TO POSSIBLY
MIDWEEK.
THE PERSISTENT N/NE FLOW WILL ALSO CREATE HIGHER THAN NORMAL TIDES
AND ROUGH SURF ALONG EXPOSED LAND AREAS IN THE SOUTHERN CHES BAY/VA
BEACH/NRN OUTER BANKS LATE IN THE WEEKEND AND EARLY NEXT WEEK.
APPEARS AS THOUGH THE N/NE FLOW WILL NOT BE STRONG ENUF FOR ANY
MODERATE OR MAJOR CSTL/TIDAL FLOODING ATTM BUT SOMETHING TO KEEP AN
EYE ON NEXT FEW DAYS.
&&
.CLIMATE...
RECORD LOWS FOR SUNDAY AND MONDAY (9/16-17)
RICHMOND NORFOLK SALISBURY ELIZABETH CITY
SUN 9/16...44 (1995)...50 (1966)...43 (2001)...52 (2000)
MON 9/17...40 (1966)...49 (1966)...39 (1923)...43 (1966)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...SMALL CRAFT ADVISORY FROM 5 AM SATURDAY TO 7 PM EDT SUNDAY FOR
NCZ102.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM SATURDAY TO 7 PM EDT SUNDAY FOR
ANZ632-654-656-658.
SMALL CRAFT ADVISORY FROM 10 AM SATURDAY TO 7 PM EDT SUNDAY
FOR ANZ633-650-652.
SMALL CRAFT ADVISORY FROM 5 AM SATURDAY TO 12 PM EDT SUNDAY
FOR ANZ630-631.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...MAM
LONG TERM...CCW/MAM
AVIATION...BAJ
MARINE...BTC
CLIMATE...MAMHazardous weather outlook, Sep 14, 5:44 PM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 544 PM EDT FRI SEP 14 2007 ANZ630>633-650-652-654-656-658-MDZ021>023-VAZ048-049-060>091-094- 152145- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-DORCHESTER-WICOMICO-SOMERSET-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- NEWPORT NEWS/HAMPTON- 544 PM EDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-VAZ099-100-152145- INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 544 PM EDT FRI SEP 14 2007 ...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-VAZ092-093-096-097-152145- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK- CHESAPEAKE- 544 PM EDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT... AN ISOLATED TORNADO OR TWO MAY OCCUR THIS EVENING AS A WARM FRONT LIFTS INTO THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NCZ102-VAZ095-098-152145- OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH- 544 PM EDT FRI SEP 14 2007 ...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT... AN ISOLATED TORNADO OR TWO MAY OCCUR THIS EVENING AS A WARM FRONT LIFTS INTO THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Sep 14, 7:22 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 722 PM EDT FRI SEP 14 2007 VAZ065>067-079-150015- BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA- 722 PM EDT FRI SEP 14 2007 ...STRONG THUNDERSTORMS OVER WESTERN MECKLENBURG COUNTY... AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF CHASE CITY TO 23 MILES SOUTHWEST OF CHASE CITY...OR FROM 8 MILES NORTHEAST OF CHASE CITY TO VIRGILINA...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... KENBRIDGE AROUND 735 PM EDT... SOUTH HILL AROUND 805 PM EDT... BRODNAX AROUND 810 PM EDT... THESE STORMS WILL AFFECT THE COUNTIES OF LUNENBURG...NOTTOWAY AND BRUNSWICK OVER THE NEXT HOUR. WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING AND MODERATE TO HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FOSTER
Special weather statement, Sep 14, 7:44 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 744 PM EDT FRI SEP 14 2007 VAZ087-088-092-150045- GREENSVILLE VA-SOUTHAMPTON VA-SUSSEX VA- 744 PM EDT FRI SEP 14 2007 ...STRONG THUNDERSTORMS OVER GREENSVILLE...SUSSEX AND SOUTHAMPTON COUNTIES... AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 28 MILES NORTHWEST OF BOYKINS TO 9 MILES NORTHWEST OF BOYKINS...OR FROM PURDY TO 9 MILES NORTHWEST OF BOYKINS...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... BOYKINS AROUND 755 PM EDT... COURTLAND AROUND 825 PM EDT... WIND GUSTS TO 35 MPH...LIGHTNING...AND HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. IN THE PATH OF THESE STORMS. THESE STORMS WILL AFFECT THE AREA THROUGH 845 PM. FOSTER
Special weather statement, Sep 14, 8:38 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 838 PM EDT FRI SEP 14 2007 VAZ065-079-150145- BRUNSWICK VA-MECKLENBURG VA- 838 PM EDT FRI SEP 14 2007 ...THUNDERSTORMS OVER MECKLENBURG COUNTY... AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SOUTH HILL TO 27 MILES SOUTHWEST OF SOUTH HILL...OR FROM SOUTH HILL TO 8 MILES NORTH OF HENDERSON...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... BRODNAX AROUND 850 PM EDT... LAWRENCEVILLE AROUND 915 PM EDT... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 40 MPH...CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL OCCUR IN THE PATH OF THESE STORMS. FOSTER
Special weather statement, Sep 14, 9:30 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 930 PM EDT FRI SEP 14 2007 VAZ084-089>094-150230- GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-SOUTHAMPTON VA-SURRY VA-YORK VA- 930 PM EDT FRI SEP 14 2007 ...LINE OF STRONG THUNDERSTORMS FROM SURRY TO SOUTHAMPTON COUNTIES MOVING TOWARDS THE PENINSULA... AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 5 MILES SOUTH OF CLAREMONT TO 15 MILES SOUTHWEST OF SMITHFIELD...OR FROM 5 MILES SOUTH OF CLAREMONT TO 7 MILES NORTHWEST OF WINDSOR...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... CLAREMONT AROUND 935 PM EDT... SURRY AROUND 940 PM EDT... GOVERNORS LAND AROUND 945 PM EDT... CENTERVILLE AROUND 950 PM EDT... EWELL AROUND 955 PM EDT... OAKTREE AROUND 1000 PM EDT... WIND GUSTS 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. THESE STORMS WILL AFFECT THE AREA THROUGH 1030 PM. FOSTER
Special weather statement, Sep 14, 11:15 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1115 PM EDT FRI SEP 14 2007 VAZ099-100-150430- ACCOMACK VA-NORTHAMPTON VA- 1115 PM EDT FRI SEP 14 2007 ...STRONG THUNDERSTORMS MOVING INTO THE VIRGINIA EASTERN SHORE... AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 24 MILES WEST OF EXMORE TO CAPE CHARLES... OR FROM 8 MILES NORTHEAST OF DELTAVILLE TO CAPE CHARLES...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... EXMORE AROUND 1150 PM EDT... WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. GINGRICH
Special weather statement, Sep 14, 11:15 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1115 PM EDT FRI SEP 14 2007 VAZ073-078-084>086-150415- GLOUCESTER VA-KING AND QUEEN VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA- 1115 PM EDT FRI SEP 14 2007 ...STRONG STORMS MOVING OVER THE MIDDLE PENINSULA AND NORTHERN NECK... AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM GLOUCESTER COURTHOUSE TO NEW POINT COMFORT...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DELTAVILLE AROUND 1155 PM EDT... WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. BROWN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 9:38 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Sep 14, 10:55 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Sep 15, 12:36 AM EDT | Special Marine Warning | AKQ | 54 min |
Nearby
Tornado Warnings in Virginia, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.